Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 55, NWS Cleveland, OH

June 14, 2015Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2015, 2:41 PM EDT for Wyandot County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 2:41 PM EDT (18:41 UTC)
Expired
Jun 14, 2015, 3:15 PM EDT
In force
34 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Wyandot County, OH

The radar

The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:46 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS51 KCLE 141841
SVRCLE
OHC175-141915-
/O.NEW.KCLE.SV.W.0055.150614T1841Z-150614T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
241 PM EDT SUN JUN 14 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WYANDOT COUNTY IN NORTHWESTERN OHIO...

* UNTIL 315 PM EDT

* AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MARSEILLES...OR 8 MILES SOUTHWEST OF UPPER SANDUSKY...MOVING EAST
  AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  UPPER SANDUSKY...SYCAMORE...MARSEILLES...NEVADA...HARPSTER AND
  KIRBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4100 8313 4099 8312 4077 8311 4069 8344
      4070 8344 4070 8349 4071 8350 4081 8350
      4082 8352
TIME...MOT...LOC 1840Z 247DEG 26KT 4077 8342 

HAIL...<.75IN
WIND...70MPH
 
$$

LOMBARDY
2 follow-up statements
338 
WWUS51 KCLE 141858
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EDT SUN JUN 14 2015

OHC175-141915-
/O.CON.KCLE.SV.W.0055.000000T0000Z-150614T1915Z/
WYANDOT OH-
258 PM EDT SUN JUN 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN WYANDOT COUNTY...

AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UPPER
SANDUSKY...MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
UPPER SANDUSKY...SYCAMORE...NEVADA AND HARPSTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4099 8312 4077 8311 4076 8315 4075 8327
      4074 8326 4077 8330 4085 8333 4094 8319
TIME...MOT...LOC 1857Z 247DEG 26KT 4083 8323 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

THOMPSON
418 
WWUS51 KCLE 141917
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT SUN JUN 14 2015

OHC175-141926-
/O.EXP.KCLE.SV.W.0055.000000T0000Z-150614T1915Z/
WYANDOT OH-
317 PM EDT SUN JUN 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYANDOT COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN OHIO.

LAT...LON 4099 8312 4077 8311 4076 8315 4075 8327
      4074 8326 4077 8330 4085 8333 4094 8319
TIME...MOT...LOC 1915Z 247DEG 26KT 4083 8323 

$$

KEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:01 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 14, 2:01 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
201 PM EDT SUN JUN 14 2015

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH OF THE AREA ACROSS LAKE ERIE TODAY.
A MOIST AND UNSTABLE SOUTH FLOW WILL CONTINUE INTO MONDAY. A WEAK
COLD FRONT WILL SAG SOUTH ACROSS THE AREA LATER MONDAY NIGHT AND
TUESDAY. THE FRONT WILL LIKELY MOVE BACK NORTH AS A WARM FRONT ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATCHING MINOR SHORTWAVE MOVING ACROSS SRN MI/NRN EARLY THIS
AFTERNOON AS A POSSIBLE TRIGGER. WARM FRONT IS POSITIONED ACROSS
THE LAKE...NORTH OF ERIE PA...WHERE IT WILL LINGER FOR THE REST OF
TODAY. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL
WITH HIGH PW AIR CONTINUALLY BEING PUMPED INTO THE REGION. SEVERE
POTENTIAL CONTINUES AS WELL...BUT CONSIDERABLE CLOUDINESS AND LESS
THAN OPTIMAL MID LEVEL LAPSE RATES HAVE TONED THAT DOWN SOME.
STILL THOUGH ENOUGH INSTABILITY AND SHEAR RIGHT AROUND 30 KNOTS
EXIST FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. WIND GUSTS
WILL REMAIN THE PRIMARY CONCERN...WITH HAIL/TORNADOES SECONDARY.
RIGHT NOW BELIEVE NE OH/NW PA HAS THE BEST CHANCES FOR THE
HEAVIEST RAINFALL. AREAS EAST OF CLEVELAND HAVE HAD A DECENT
AMOUNT OF RAINFALL OVER THE LAST 48 HOURS. THE FLOODING POTENTIAL
WILL CONTINUE TO BE MONITORED.

FORECAST HIGHS FOR TODAY APPEAR TO BE RIGHT ON TRACK WITH
LOWER/MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
HARD TO GET TOO SPECIFIC IN THE SHORT/MID TERM PORTION OF THE
FORECAST. SHOWERS AND THUNDERSTORMS WILL LIKELY BE PREVALENT AGAIN
ON MONDAY AS A WEAK COLD FRONT BEGINS TO SAG ACROSS THE CENTRAL
GREAT LAKES. THE LOW LEVEL JET WILL BEGIN TO SAG SOUTH AS WELL AND
AS THE FRONT DRIFTS SOUTH ACROSS THE AREA TUESDAY THERE MAY
SOMEWHAT LESS THREAT OF SHOWERS ACROSS THE NORTHERN COUNTIES TUESDAY
INTO TUESDAY NIGHT.

MOST OF THE MODELS BEGIN TO BRING THE FRONT BACK NORTH AS A WARM
FRONT ON WEDNESDAY WITH THE THREAT OF SHOWERS SHIFTING BACK NORTH
AGAIN. TEMPERATURES WILL MODERATE WITH THE CLOUDS AND SHOWERS AND
CHANGE OF AIR MASS. HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S WITH
SOME MID 70S NEAR LAKE ERIE.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MODELS COMING INTO A LITTLE BETTER AGREEMENT FOR THURSDAY.  BOTH
MODELS NOW MOVE LOW PRESSURE ACROSS THE CENTRAL LAKES DRAGGING A
COLD FRONT ACROSS THE FORECAST AREA...SO BUMPED POPS TO LIKELY.
ECMWF CONTINUES TO BE THE FASTER OF THE 2 MODELS...BUT TREND IS THE
SAME.  AFTER THIS THE MODELS DIVERGE.   GFS BUILDS HIGH PRESSURE
OVER THE FORECAST AREA FRIDAY INTO SATURDAY...WHILE ECMWF KEEP HIGH
FURTHER NORTH AND MOVES LOW PRESSURE ACROSS THE OHIO VALLEY.  FOR
NOW WILL LEAN MORE TOWARD THE GFS SOLUTION...BUT KEEP SLIGHT CHANCE
POPS GOING.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

SHOWERS AND THUNDERSTORMS ARE STARTING TO FILL IN AS THE AIRMASS
DESTABILIZES. CLUSTERS OF STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MAY CAUSE BRIEF WIND GUSTS OF 40-50 KNOTS AT THE
TERMINALS THROUGH 01Z. HEAVY RAINFALL AND BRIEF IFR CONDITIONS
WILL ALSO ACCOMOMPANY ANY THUNDERSTORM THAT DEVELOPS. A PERIOD OF
RAIN MAY LINGER TONIGHT AS THE THUNDERSTORMS START TO DECREASE.
MVFR CEILINGS/VISBYS WILL LIKELY LINGER OVERNIGHT AND MAY BRIEFLY
DROP TO IFR 10-13Z. WINDS WILL BE OUT OF THE SOUTHWEST
OCCASIONALLY GUSTING TO 20 KNOTS. CEILINGS WILL SLOWLY LIFT ON
MONDAY TO HIGH MVFR/VFR WITH THUNDERSTORMS FILLING BACK IN ON
MONDAY AFTERNOON.

OUTLOOK...PERIODS OF NON-VFR MON THRU THU WITH SCT SHRA/TSRA.

&&

.MARINE...
QUASI STATIONARY FRONT LINGERING OVER THE LAKE FORECAST TO LIFT
NORTH OF THE LAKE. WINDS TURN TO THE SOUTHWEST THIS AFTERNOON.
CHOPPY CONDITIONS ON THE LAKE DEVELOP TONIGHT INTO MONDAY AS
SOUTHWEST FLOW INCREASES TO 10 TO 20 KNOTS AS LOW PRESSURE TRACKS
ACROSS THE CENTRAL LAKES. WINDS TURN TO THE NORTH TUESDAY AS FRONT
FINALLY PUSHES SOUTH OF THE LAKE AGAIN. LINGERING CHANCE OF TSRA
WILL CONTINUE THROUGH THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/OUDEMAN
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...KEC
MARINE...DJB
Hazardous weather outlook, Jun 14, 1:57 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
157 PM EDT SUN JUN 14 2015

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-151800-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
157 PM EDT SUN JUN 14 2015

...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS ALONG
WITH LOCALLY HEAVY RAIN. THIS COULD LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY WITH
THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO
POSSIBLE WHICH COULD LEAD TO FLOODING.

AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK. IT IS TOO EARLY
TO BE SPECIFIC BUT THERE MAY BE A CHANCE FOR SEVERE THUNDERSTORMS
AND HEAVY RAIN SOMEWHERE IN NORTHERN OHIO OR NORTHWEST
PENNSYLVANIA EACH DAY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LEZ061-151800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
157 PM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR STRONG WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS
ALSO LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY WITH
THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO
POSSIBLE WHICH COULD LEAD TO FLOODING.

AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK. IT IS TOO EARLY
TO BE SPECIFIC BUT THERE MAY BE A CHANCE FOR SEVERE THUNDERSTORMS
AND HEAVY RAIN SOMEWHERE IN NORTHERN OHIO OR NORTHWEST
PENNSYLVANIA EACH DAY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:14 PM EDTAreal Flood AdvisoryCLEMedina, Wayne2 hr
Jun 14, 10:22 AM EDTRiver Flood WarningCLEMarion7 days
Jun 14, 11:22 AM EDTRiver Flood WarningCLEHancock6 hr
Jun 14, 2:34 PM EDTSevere Thunderstorm WarningCLEStark29 min
Jun 14, 3:30 PM EDTFlash Flood WatchCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 2 more10 hr
Jun 14, 4:07 PM EDTSpecial Weather StatementCLEGeauga53 min
Jun 14, 4:24 PM EDTSpecial Marine WarningCLE111 min
Jun 14, 5:23 PM EDTSpecial Marine WarningCLE52 min
Jun 14, 5:30 PM EDTSevere Thunderstorm WarningCLEStark31 min
Jun 14, 5:39 PM EDTRiver Flood WarningCLEHancock13 hr
Jun 14, 6:08 PM EDTSpecial Weather StatementCLEAshtabula37 min
Jun 14, 6:11 PM EDTSpecial Marine WarningCLE34 min
Jun 14, 6:17 PM EDTSevere Thunderstorm WarningCLEAshtabula28 min
Jun 14, 6:26 PM EDTSpecial Marine WarningCLE49 min
Jun 14, 6:27 PM EDTSpecial Weather StatementCLEMahoning33 min
Jun 14, 6:54 PM EDTAreal Flood AdvisoryCLEAshtabula3 hr
Jun 14, 7:21 PM EDTSevere Thunderstorm WarningCLEGeauga24 min
Jun 14, 7:48 PM EDTSpecial Weather StatementCLEMahoning, Portage, Stark, Summit, Trumbull57 min
Jun 14, 7:54 PM EDTSpecial Weather StatementCLEErie, Ottawa, Sandusky36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.